MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 04/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, a vela suprarenal stent graft, a limb stent graft extension and a viabahn stent to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off- label) due to the use of adjunctive devices (viabahn stent) not compatible with the afx system per the ifu.Approximately 4.5 years post initial implant, a computed tomography (ct) identified a fracture at the distal portion of the bifurcated stent with sac growth (possible endoleak).The physician performed a re-intervention and elected to re-line the original implanted devices with an afx2 bifurcated stent graft, a vela infrarenal stent graft and a limb stent graft extension to resolve this event.The patient is reportedly doing well.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the reported events of the distal fracture and a secondary endovascular procedure.The indeterminate endoleak and sac growth event are unconfirmed based on the medial records / imaging available to review.The events are most likely user related due a non endologix stent that was snorkeled into the right internal iliac artery (off label concomitant product use condition) at the index procedure, and the aortic aneurysm extended into the proximal right common iliac artery, with diameter measurement of 54x47mm (should be 10-23mm).No procedure related harms were identified.The final patient status was discharged on the second postoperative day following a re-line procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: h6: device remove code 3190.H6: result remove code 3233.H6: conclusion remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10018424
Report Number2031527-2020-00145
Device Sequence Number14278751
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247(17)180820
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2018
Device Model NumberBA28-90/I16-30
Device Lot Number1265992014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIMB STENT GRAFT, LOT 1252611015; VELA SUPRARENAL, LOT 1336512007; VIABAHN , NON-ENDOLOGIX
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR